Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 225, NWS Fort Worth, TX

July 27, 2012Fannin County, Grayson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 27, 2012, 4:28 PM CDT for Fannin County, Grayson County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2012, 4:28 PM CDT (21:28 UTC)
Expired
Jul 27, 2012, 4:52 PM CDT
In force
24 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Fannin County, TX, Grayson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 150 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1680 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WUUS54 KFWD 272128
SVRFWD
TXC147-181-272215-
/O.NEW.KFWD.SV.W.0225.120727T2128Z-120727T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
428 PM CDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FANNIN COUNTY IN NORTH CENTRAL TEXAS...
  SOUTHEASTERN GRAYSON COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 515 PM CDT

* AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR SAVOY...MOVING SOUTH AT 5
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITEWRIGHT AND TOM BEAN AROUND 515 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3374 9617 3337 9626 3348 9655 3370 9641
      3371 9636 3370 9634 3372 9631
TIME...MOT...LOC 2128Z 022DEG 5KT 3358 9636

$$


82/JLD
2 follow-up statements
853 
WWUS54 KFWD 272142
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
442 PM CDT FRI JUL 27 2012

TXC147-181-272215-
/O.CON.KFWD.SV.W.0225.000000T0000Z-120727T2215Z/
FANNIN TX-GRAYSON TX-
442 PM CDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN GRAYSON AND SOUTHWESTERN FANNIN COUNTIES...

AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR SAVOY...MOVING SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITEWRIGHT AROUND 455 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3365 9619 3337 9626 3348 9655 3370 9641
TIME...MOT...LOC 2142Z 348DEG 7KT 3355 9635

$$


82/JLD
926 
WWUS54 KFWD 272152
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
452 PM CDT FRI JUL 27 2012

TXC147-181-272202-
/O.CAN.KFWD.SV.W.0225.000000T0000Z-120727T2215Z/
FANNIN TX-GRAYSON TX-
452 PM CDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAYSON AND
SOUTHWESTERN FANNIN COUNTIES IS CANCELLED...

AT 452 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN 
CANCELLED. HOWEVER...ANOTHER STRONG STORM WAS QUICKLY DEVELOPING 
NEAR LUELLA AND TOM BEAN IN GRAYSON COUNTY.

LAT...LON 3365 9619 3337 9626 3348 9655 3370 9641
TIME...MOT...LOC 2152Z 348DEG 7KT 3353 9635

$$


82/JLD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:37 PM CDT, 51 minutes earlier.

Area forecast discussion, Jul 27, 3:37 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT FRI JUL 27 2012

.DISCUSSION...
A SHEAR AXIS WILL REMAIN IN PLACE FROM SOUTHWEST TEXAS TO THE
LOWER MISSISSIPPI VALLEY THIS EVENING. ALTHOUGH LARGE SCALE FORCING
ASSOCIATED WITH THIS FEATURE WILL BE WEAK...THE ATMOSPHERE WILL REMAIN
UNSTABLE AND VIRTUALLY UNCAPPED LATE THIS AFTERNOON. THEREFORE...EXPECT
DIURNALLY DRIVEN ISOLATED THUNDERSTORMS THROUGH SUNSET. ANY STORM
THAT DOES DEVELOP WILL HAVE A POTENTIAL TO PRODUCE DAMAGING
DOWNBURST WINDS. THUNDERSTORM CHANCES WILL BE ON THE DECREASE THE
REMAINDER OF THE WEEKEND THROUGH NEXT WEEK AS LARGE SCALE
SUBSIDENCE INCREASE WITH BUILDING UPPER LEVEL HIGH PRESSURE.
ALTHOUGH AN ISOLATED STORM CANNOT BE RULED OUT ANY AFTERNOON FOR
THE NEXT FEW DAYS...COVERAGE WILL BE MUCH TOO LIMITED TO INCLUDE
ANY MORE THAN A 10 PERCENT POP.

THE BUILDING HIGH PRESSURE WILL ALSO BRING WARMER TEMPERATURES TO
NORTH TEXAS THE NEXT SEVERAL DAYS WITH AFTERNOON HIGHS AT OR JUST
ABOVE 100 DEGREES. MIXING OF DRY AIR SHOULD KEEP HEAT INDEX VALUES
THE NEXT FEW AFTERNOONS CLOSE TO THE ACTUAL TEMPERATURE.
HOWEVER...THE URBAN HEAT ISLAND AROUND THE METROPLEX SHOULD KEEP
TEMPERATURES JUST A FEW DEGREES WARMER AND HEAT INDEX CRITERIA
SHOULD BE MET. FOR NOW...WE WILL ISSUE A HEAT ADVISORY FOR
TARRANT AND DALLAS COUNTY FOR SATURDAY AND SUNDAY. IT IS POSSIBLE
THAT THE HEAT ADVISORY MAY NEED TO BE EXTENDED AND OR EXPANDED
EARLY NEXT WEEK IF LOW LEVEL MOISTURE INCREASES AS ADVERTISED BY
THE GFS.

THE UPPER PATTERN SHOWS VERY LITTLE CHANGE THROUGH THE FIRST WEEK
OF AUGUST SO HOT AND RAIN-FREE WEATHER WILL LIKELY CONTINUE.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  99  79 102  80 /  10   5   0   0   0
WACO, TX              77 101  76 101  79 /  10   5   0   0   0
PARIS, TX             75  99  75  99  76 /  20   5   0   5   0
DENTON, TX            76 101  76 102  78 /  20   5   0   0   0
MCKINNEY, TX          74  99  76 101  76 /  20   5   0   0   0
DALLAS, TX            80 100  81 101  82 /  10   5   0   0   0
TERRELL, TX           76  99  76 100  77 /  10   5   0   0   0
CORSICANA, TX         75  99  76  99  77 /  10   5   0   0   0
TEMPLE, TX            75  99  75 100  76 /  10   5   0   0   0
MINERAL WELLS, TX     76 101  77 102  77 /  10   5   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 7 AM SATURDAY TO 8 PM CDT SUNDAY FOR TXZ118-
119.

&&

75/79
Hazardous weather outlook, Jul 27, 3:38 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CDT FRI JUL 27 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281300-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
338 PM CDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS THIS AFTERNOON...AND GENERALLY NORTH OF A LINE FROM
GUNSIGHT IN SOUTHERN STEPHENS COUNTY TO COMO IN SOUTHERN HOPKINS
COUNTY THIS EVENING. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF
DAMAGING OUTFLOW WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A HEAT ADVISORY IS IN AFFECT FOR THE DALLAS AND TARRANT COUNTIES SATURDAY
THROUGH SUNDAY FOR EXCESSIVE HEAT.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON
THROUGH EARLY EVENING.

In the hours before

Local storm report, Jul 27, 2:23 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
223 PM CDT FRI JUL 27 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     LIGHTNING        2 NE BOWIE              33.59N  97.83W
07/26/2012                   MONTAGUE           TX   AWOS

            THE AUTOMATED WEATHER STATION NEAR BOWIE (K0F2) WAS
            STRUCK BY LIGHTNING AND DAMAGED.
Special weather statement, Jul 27, 4:00 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT FRI JUL 27 2012

TXZ091-272130-
MONTAGUE TX-
400 PM CDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  MONTAGUE COUNTY

AT 400 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF NOCONA...MOVING NORTHWEST AT
5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE NOCONA AND BELCHERVILLE.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3378 9748 3349 9749 3365 9795 3394 9775
TIME...MOT...LOC 2100Z 119DEG 5KT 3373 9767

82/JLD
Special weather statement, Jul 27, 4:15 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
415 PM CDT FRI JUL 27 2012

TXZ093-094-272145-
FANNIN TX-GRAYSON TX-
415 PM CDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN FANNIN COUNTY
  SOUTHEASTERN GRAYSON COUNTY

AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES WEST OF BONHAM...MOVING SOUTH AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELLS...TOM BEAN AND
WHITEWRIGHT.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3365 9619 3336 9627 3336 9629 3345 9658
      3371 9645
TIME...MOT...LOC 2115Z 020DEG 3KT 3356 9634

82/JLD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:15 PM CDTSpecial Weather StatementFWDStephens30 min
Jul 26, 7:23 PM CDTSpecial Weather StatementFWDLamar22 min
Jul 26, 7:39 PM CDTSevere Thunderstorm WarningFWDLamar51 min
Jul 27, 3:46 PM CDTHeat AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 38 more10 days
Jul 27, 4:00 PM CDTSpecial Weather StatementFWDMontague30 min
Jul 27, 4:15 PM CDTSpecial Weather StatementFWDFannin30 min
Jul 27, 5:17 PM CDTSpecial Weather StatementFWDGrayson28 min
Jul 27, 5:46 PM CDTSpecial Weather StatementFWDGrayson59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.